MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM FEMORAL CR COCR SZ 5 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM FEMORAL CR COCR SZ 5 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422935
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case(b)(4).
 
Event or Problem Description
It was reported that after a tka performed on (b)(6)2019, the patient experienced a pulmonary thromboembolism on (b)(6)2019.The patient required medication therapy and is now recovered.
 
Additional Manufacturer Narrative
H3, h6.Given the nature of the alleged incident, the devices, could not be returned for evaluation.The clinical/medical investigation concluded that, per complaint details, the bilateral anthem cruciate retaining study patient experienced a pulmonary thromboembolism 5 days post total knee arthroplasty and required medication therapy.Reportedly the patient is now recovered.The provided electronic clinical report forms documented the adverse event as an anticipated, mild, and non-serious adverse event and was unrelated to the study device but possibly related to the bilateral study procedure and required medication therapy with start date as (b)(6) 2019 with patient outcome documented as recovered/resolved with an end date of (b)(6) 2020.Post-operative thrombus/pulmonary thromboembolism is a known possible risk with any surgical procedure and is not indicative of a malperformance of the component(s).The patient impact beyond the reported thromboembolism with subsequent medication therapy cannot be determined.No further medical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for total knee system revealed that wound hematoma, thromboembolic diseases including venous thrombosis, pulmonary embolus, or myocardial infarction may occur as an adverse effect.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM FEMORAL CR COCR SZ 5 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16632662
Report Number1020279-2023-00681
Device Sequence Number7150061
Product Code JWH
UDI-Device Identifier00885556655801
UDI-Public00885556655801
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422935
Device Catalogue Number71422935
Device Lot Number17KM02474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/21/2023
Date Device Manufactured10/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTHEM CR HF INSERT SZ 3-4 9MM, LOT#:18DM21108.; ANTHEM TIBIAL BASE PLATE SZ 3 LT, LOT#:19FM22731.
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight65 KG